THOMAS R. KELLY, M.D.; THEODORE L. BLISS, M.D., F.A.C.P.
The occurrence of a fulminating and fatal thyroid crisis subsequent to the withdrawal of propylthiouracil used to control hyperthyroidism is the basis of this report. The thyroid-blocking drugs have gained wide acceptance as a preparation for surgery and as a definitive method of treating hyperthyroidism. In the latter use its withdrawal may be followed by relapse after variable intervals. We were unable to find a report of thyroid crisis occurring at an interval subsequent to the withdrawal of a thyroid-blocking drug. Nelson et al.1 have reported death due to thyroid crisis a few days after the administration of radioactive iodine
Learn more about subscription options.
Register Now for a free account.
KELLY TR, BLISS TL. THYROID CRISIS SUBSEQUENT TO WITHDRAWAL OF PROPYLTHIOURACIL(THYROID CRISIS SUBSEQUENT TO WITHDRAWAL OF PROPYLTHIOURACIL*). Ann Intern Med. 1954;40:1223–1226. doi: 10.7326/0003-4819-40-6-1223
Download citation file:
Published: Ann Intern Med. 1954;40(6):1223-1226.
Endocrine and Metabolism, Thyroid Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only